# SDR CA020326008

- Difficulty date: March 26, 2002
- Submitted: April 8, 2002
- Operation: General aviation
- Make and model: Skrsky S61A
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Housing
- Part number: S613520670042
- Condition: Cracked
- Location: M/R Gearbox
- Part time: 23,186 hours
- Component: M/R Gearbox, Skrsky, S613520600
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) 6 CRACKS WERE NOTED ON AFT END OF OUTER FLANGE UNDERNEATH STUD HOLES.  2 OF CRACKS ARE UNDER STUD HOLES, WHICH WERE NOT INST WITH STUDS (PRE-TAPPED FOR HEAVY RING GEAR; CURRENTLY PLUGGED). CRACKS ARE ABOUT 0.18-0.27 INCHES LONG MEASU RED FROM CRACK CENTER.IT APPEARED THAT CRACKS RESULTED FROM OVER TAPPING OF STUD HOLES. EXAMINATION OF OF STUD HOLES SHOWED THAT THREADS ARE TAPPED BEYOND DRXXL DEPTH, WITH 4 FLUTE MARKS (WHICH APPEARS TO BE FROM TAPPING TOOL) SHOWN AT BOTTOM OF STUD HOLES. ALL 6 HOLES WITH CRACKS HAVE SAME FLUTE MARKS.THE DEPTH OF TAPPED HOLES HAVE AVERAGE READING OF 1.33 IN. ACCORDING TO SIKORSKY B/P, STUD HOLE IS TAPPED 0.375-16 UNC-3B X 1.18 DEEP PER  MXX-S-8879.MAIN GEAR B
